Journal Article

Variable maturation velocity and parameter sensitivity in a model of haematopoiesis

Jacques Bélair and Joseph M. Mahaffy

in Mathematical Medicine and Biology: A Journal of the IMA

Published on behalf of Institute of Mathematics and its Applications

Volume 18, issue 2, pages 193-211
Published in print June 2001 | ISSN: 1477-8599
Published online June 2001 | e-ISSN: 1477-8602 | DOI: http://dx.doi.org/10.1093/imammb/18.2.193
Variable maturation velocity and parameter sensitivity in a model of haematopoiesis

More Like This

Show all results sharing these subjects:

  • Applied Mathematics
  • Biomathematics and Statistics

GO

Show Summary Details

Preview

We analyse an age‐structured model for haematopoiesis, describing the development of specialized cells in the blood from undifferentiated stem cells and including the controlling effects of hormones. Variation in the length of time for maturing of precursor cells in this model has a stabilizing influence. When the maturing process does not vary, then the age‐structured model reduces to a delay differential equation. Depending on the death process considered, either a differential equation with two time delays or a differential equation with a state‐dependent delay is obtained. Each of these is analysed in turn, for its linear stability. A sensitivity analysis of the parameters in this model shows which biochemical processes in the negative feedback most strongly affect the solutions.

Keywords: age‐; structured models; haematopoiesis; stability; bifurcations; oscillations

Journal Article.  0 words. 

Subjects: Applied Mathematics ; Biomathematics and Statistics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.